MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08120
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient details.
 
Event or Problem Description
It was reported that the endovascular stent graft could not be deployed any further after being partially released during a stenting procedure for treatment of a pre-dilated lesion in the basilic vein.Reportedly, the stent could be re-sheathed and the stent delivery system was removed without issue.Another stent graft of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the fracture of the outer sheath and the complete deployment of the stent graft.The outer sheath was found to be highly elongated indicating that increased friction must have affected on the delivery system during stent graft deployment which finally led to the sheath fracture.In addition, the inner catheter was found to be broken.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction during deployment and subsequent sheath fracture or removal difficulties.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." and "after removing the delivery system, visually confirm that the complete system has been removed.(a) inner catheter with distal flared end.".
 
Event or Problem Description
It was reported that the endovascular stent graft could not be deployed any further after being partially released during a stenting procedure for treatment of a pre-dilated lesion in the basilic vein.Reportedly, the user was able to grab the patient on the arm and hold the stent graft in place while removing the delivery system so that the stent graft could be fully deployed in the patient's body.The inner catheter fractured during removal of the delivery system but could be completely removed without any further intervention.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6345766
Report Number9681442-2017-00059
Device Sequence Number13753168
Product Code PFV
UDI-Device Identifier04049519008523
UDI-Public(01)04049519008523(17)190701(10)ANAU0373
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue NumberFEM08120
Device Lot NumberANAU0373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1